MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-T; CERVICAL INTERVERTEBRAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-T; CERVICAL INTERVERTEBRAL FUSION DEVICE
Model Number PD-31-100
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Codes Pain (1994); Inadequate Pain Relief (2388)
Date of Event 05/05/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death situation.There was no life-threatening injury or any serious injury that resulted in permanent impairment of body function or structure reported.However, there was illness in the sense that the patient experienced pain after the original implantation due to a mal-positioned cage.The pain led to the re-intervention.Although there was no device defect or malfunction reported in this case, the mal-positioned implant had led to a revision and therefore failed to perform as intended.For this reason, this event was reported to fully comply with 21 cfr 803.Not device defect related.
 
Event or Problem Description
A patient who had prior acdf received a posterior cervical fusion and experienced pain after surgery.The surgeon discovered through post-op ct scan examination that one of the cages was placed too medially resulting in nerve root impingement.The patient received a revision to remove that cage.The patient did not report any new or worsening symptoms after revision.There was no device malfunction reported in this case.

Brand Name
DTRAX CERVICAL CAGE-T
Common Device Name
CERVICAL INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6090154
Report Number3009394448-2016-00005
Device Sequence Number1641105
Product Code ODP
UDI-Device Identifier00852776006010
UDI-Public00852776006010
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/30/2017
Device Model NumberPD-31-100
Device Catalogue NumberPD-31-100
Device Lot Number1015043
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2015
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight82